Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 64, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 22, 2015, 5:59 PM EDT for Lee County, Sumter County, South Carolina. It was in force for 50 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2015, 5:59 PM EDT (21:59 UTC)
- Expired
- Jun 22, 2015, 6:49 PM EDT
- In force
- 50 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Lee County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 80 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 6:15 PM EDT | TSTM WND DMG | 9 Nnw Oswego, SC | PUBLIC REPORTED WINDS ESTIMATED FROM 60 TO 70 MPH. THE STRONG WINDS BLEW LAWN FURNITURE AND OTHER BACKYARD OBJECTS INTO THE WOODS BEHIND THE HOUSE. |
| Jun 22, 6:15 PM EDT | HAIL 1 | 9 Sw Bishopville, SC | PUBLIC REPORTED QUARTER SIZED HAIL WITH ESTIMATED WINDS FROM 60 TO 70 MPH ON HIGHWAY 441. |
| Jun 22, 6:17 PM EDT | TSTM WND DMG | 8 Wsw Bishopville, SC | PUBLIC REPORTED SHINGLES BLOWN OFF OF A ROOF AND TWO PORCHES WITH THE ROOFS BLOWN OFF ALONG JAMESTOWN ROAD. BASED ON THE DAMAGE THE ESTIMATED WIND SPEED RANGED FROM 70 TO 80 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.0 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1803 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1252 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
855
WUUS52 KCAE 222159
SVRCAE
SCC061-085-222300-
/O.NEW.KCAE.SV.W.0064.150622T2159Z-150622T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
559 PM EDT MON JUN 22 2015
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEE COUNTY IN CENTRAL SOUTH CAROLINA...
NORTHEASTERN SUMTER COUNTY IN CENTRAL SOUTH CAROLINA...
* UNTIL 700 PM EDT
* AT 558 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF
BISHOPVILLE...AND MOVING SOUTH AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
SUMTER...BISHOPVILLE...MULBERRY...MILLWOOD...MAYESVILLE...
LYNCHBURG...OSWEGO AND DALZELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...ALSO USE WWW.FACEBOOK.COM/NWSCOLUMBIA AND EMAIL
CAEWX@NOAA.GOV TO RELAY SEVERE WEATHER REPORTS.
&&
LAT...LON 3391 8040 3419 8046 3423 8043 3426 8043
3429 8023 3417 8015 3415 8015 3411 8011
3401 8004
TIME...MOT...LOC 2158Z 338DEG 5KT 3411 8031
$$
CJR1 follow-up statement
015
WWUS52 KCAE 222249
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
649 PM EDT MON JUN 22 2015
SCC061-085-222259-
/O.CAN.KCAE.SV.W.0064.000000T0000Z-150622T2300Z/
LEE SC-SUMTER SC-
649 PM EDT MON JUN 22 2015
...THE SEVERE THUNDERSTORM WARNING FOR LEE AND NORTHEASTERN SUMTER
COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3391 8040 3419 8046 3423 8043 3426 8043
3429 8023 3417 8015 3415 8015 3411 8011
3401 8004
TIME...MOT...LOC 2247Z 338DEG 5KT 3404 8028
$$
CJRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:54 PM EDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jun 22, 2:54 PM EDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 254 PM EDT MON JUN 22 2015 .SYNOPSIS... ABOVE NORMAL TEMPERATURES WILL CONTINUE ACROSS THE REGION THIS WEEK AS THE SUBTROPICAL RIDGE HOLDS ACROSS THE SOUTHERN STATES. THE CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS SHOULD INCREASE FOR THE WEEKEND AS AN UPPER LEVEL TROUGH BUILDS ACROSS THE EASTERN CONUS. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG AND SOUTH OF I-20 WITH THE CELLS BEING PULSE TYPE. RADAR HAS NOTED SOME OUTFLOWS FROM THE CELLS AS THEY COLLAPSE...HOWEVER THE CORES OF THE CELLS REMAIN FAIRLY LOW CURRENTLY LIMITING THE GUSTS. VERY LOCALIZED HEAVY RAIN IS ALSO POSSIBLE AS LITTLE TO NO STEERING FLOW ALOFT EXISTS. EXPECT CELLS TO CONTINUE DEVELOPING THROUGH THE AFTERNOON AND EARLY EVENING HOURS THEN DIMINISH WITH SUNSET AND LOSS OF HEATING LATE THIS EVENING. TEMPERATURES THIS AFTERNOON REMAIN ON TRACK FOR THE UPPER 90S TO AROUND 100 WITH LOW TEMPERATURES OVERNIGHT IN THE MIDDLE 70S. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/... NOT MUCH CHANGE IN THE OVERALL WEATHER PATTERN THE NEXT FEW DAYS AS THE MAIN UPPER RIDGE WILL CONTINUE TO CONTROL THE WEATHER THROUGH THE PERIOD. TEMPERATURES WILL CONTINUE THE DAILY TREK TOWARDS THE CENTURY MARK EACH AFTERNOON...WITH OVERNIGHT LOWS ONLY FALLING INTO THE MIDDLE TO UPPER 70S. AFTERNOON HEAT INDEX VALUES RANGE GENERALLY FROM 104 TO 108 EACH DAY...SO AT THIS TIME A HEAT ADVISORY WILL NOT BE REQUIRED DUE TO THOSE VALUES REMAINING BELOW LOCAL HEAT ADVISORY CRITERIA OF 110 DEGREES. ONLY AN ISOLATED CHANCE FOR AN AFTERNOON THUNDERSTORM ON TUESDAY...WITH BEST POPS ACROSS THE LOW-COUNTRY WHERE BEST MOISTURE AND INSTABILITY WILL BE LOCATED. SLIGHTLY BETTER CHANCE FOR CONVECTION ON WEDNESDAY AND THURSDAY. && .LONG TERM /FRIDAY THROUGH MONDAY/... SOME RELIEF FROM THE HEAT SHOULD BE ON THE WAY FOR THE WEEKEND. BY FRIDAY THE MODELS BEGIN TO MOVE THE CENTER OF THE UPPER RIDGE FURTHER OFF TO THE WEST...WHICH WILL THEN AID IN THE DEVELOPMENT OF TROUGHING ALONG THE EASTERN UNITED STATES. BOTH THE GFS AND THE ECMWF ARE IN AGREEMENT WITH THIS PATTERN SHIFT THROUGH THE PERIOD...WITH A RATHER DEEP TROUGH SETTING UP. THIS SHOULD BE A WELCOMED CHANGE TO THE REGION. HIGH TEMPERATURES WILL COOL SLIGHTLY INTO THE LOWER/MIDDLE 90S FOR FRIDAY AND SATURDAY...AND THEN MAYBE JUST AROUND 90 SUNDAY AND MONDAY. WITH THE DEVELOPMENT OF THE UPPER TROUGH...THE REGION SHOULD SEE A BETTER SOUTHWARD PUSH TO ANY COLD FRONTS PUSHING INTO THE REGION. THIS SHOULD HELP WITH AN INCREASE IN THE RAIN CHANCES INTO AND THROUGH THE WEEKEND...WITH COVERAGE BECOMING MORE SCATTERED ACROSS THE REGION. THE CONVECTION SHOULD REMAIN MAINLY BE DIURNALLY INDUCED. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... VFR CONDITIONS EXPECTED FOR MOST OF THE PERIOD...WITH MVFR POSSIBLE IN SHOWERS/THUNDERSTORMS. SATELLITE AND WSR-88D IMAGERY SHOW SHOWERS AND THUNDERSTORMS HAVE FORMED AROUND CAE/CUB/OGB AND CURRENTLY REMAIN NORTH OF AGS/DNL. RADAR IMAGERY NOTES SOME GUSTS WINDS WITH COLLAPSING CELLS...HOWEVER THE GUSTS ARE VERY LOCALIZED AS THUNDERSTORMS ARE PULSE TYPE AND MOVEMENT IS MINIMAL. ADDITIONAL DEVELOPMENT IS EXPECTED THROUGH THE LATE AFTERNOON AND EVENING HOURS. HAVE REMAINED WITH MENTION OF THUNDERSTORMS AT CAE/CUB/OGB...CONFIDENCE IN CONVECTION REACHING AGS/DNL REMAINS TOO LOW TO INCLUDE ATTM. CONVECTION WILL DIMINISH WITH SUNSET WITH SKIES BECOMING MOSTLY CLEAR OVERNIGHT. WINDS THROUGH THE PERIOD WILL REMAIN LIGHT AND VARIABLE...EXCEPT NEAR THUNDERSTORMS. EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT IMPACTS TO AVIATION EXPECTED THROUGH SATURDAY. && .CLIMATE... WE COULD WELL BE ON OUR WAY TO A RECORD NUMBER OF 100 DEGREE DAYS IN THE MONTH OF JUNE AT COLUMBIA...THE RECORD IS 10 SET IN 1952. RECORDS FROM MON JUNE 22ND THROUGH THU JUNE 25TH AUGUSTA... JUN 22...101 IN 1925 JUN 23...104 IN 1944 JUN 24...103 IN 1914 JUN 25...104 IN 1914 COLUMBIA... JUN 22...101 SET IN 1939 AND TIED IN 1956 AND 1988 JUN 23...102 SET IN 1914 AND TIED IN 1956 AND 1988 JUN 24...103 IN 1914 JUN 25...103 IN 1952 && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 99
Hazardous weather outlook, Jun 22, 7:31 AM EDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 731 AM EDT MON JUN 22 2015 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 231145- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 731 AM EDT MON JUN 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING WITH DAMAGING WIND GUSTS BEING THE MAIN THREAT. FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL CAPABLE OF PRODUCING MINOR FLOODING ARE ALSO POSSIBLE WITH ANY THUNDERSTORMS THAT FORM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jun 22, 4:57 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
457 PM EDT MON JUN 22 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM TSTM WND DMG NORTH 33.62N 81.10W
06/22/2015 ORANGEBURG SC TRAINED SPOTTER
SKYWARN SPOTTER REPORTED TREES DOWN IN
NORTH. WIND GUST MEASURED AT 55 MPH.
&&
AWPLocal storm report, Jun 22, 4:57 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE COLUMBIA SC
457 PM EDT MON JUN 22 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM TSTM WND DMG NORTH 33.61N 81.09W
06/22/2015 ORANGEBURG SC TRAINED SPOTTER
SKYWARN SPOTTER REPORTED TREES DOWN IN
NORTH. WIND GUST MEASURED AT 55 MPH.
&&
AWPLocal storm report, Jun 22, 5:08 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
508 PM EDT MON JUN 22 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM TSTM WND DMG 2 SE GILBERT 33.91N 81.37W
06/22/2015 LEXINGTON SC DEPT OF HIGHWAYS
LEXINGTON COUNTY DOT REPORTED TREES DOWN
ALONG JUNIPER SPRING ROAD NEAR TWO NOTCH
ROAD. PUBLIC ALSO REPORTED LARGE LIMBS DOWN
IN GILBERT VIA SOCIAL MEDIA.
&&
CJRLocal storm report, Jun 22, 5:24 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
524 PM EDT MON JUN 22 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM TSTM WND DMG 4 ENE NORTH 33.63N 81.03W
06/22/2015 ORANGEBURG SC LAW ENFORCEMENT
SC HIGHWAY PATROL REPORTED TREES DOWN BULL
SWAMP ROAD AND IRELAND DRIVE NORTHEAST OF
THE TOWN OF NORTH.
&&
AWPSpecial weather statement, Jun 22, 5:34 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 534 PM EDT MON JUN 22 2015 SCZ021-027-028-222215- LEXINGTON-RICHLAND-FAIRFIELD- 534 PM EDT MON JUN 22 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LEXINGTON...SOUTH CENTRAL FAIRFIELD AND NORTHWESTERN RICHLAND COUNTIES... AT 532 PM EDT...A STRONG THUNDERSTORM WAS NEAR IRMO...MOVING SOUTH AT 5 MPH. THE STORM OUTFLOW WILL MOVE INTO NORTH COLUMBIA. WIND GUSTS OF 45 TO 55 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... COLUMBIA...LEXINGTON...WEST COLUMBIA...CAYCE...IRMO...FOREST ACRES... SPRINGDALE...ST. ANDREWS...OAK GROVE...RED BANK...DENTSVILLE...FIVE POINTS...SEVEN OAKS AND LAKE MURRAY OF RICHLAND. LAT...LON 3425 8129 3429 8108 3398 8095 3394 8125 TIME...MOT...LOC 2132Z 348DEG 5KT 3416 8115 CJR
Local storm report, Jun 22, 5:57 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
557 PM EDT MON JUN 22 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 1 WSW GASTON 33.81N 81.12W
06/22/2015 LEXINGTON SC LAW ENFORCEMENT
SHERIFF REPORT SEVERAL TREES DOWN AT
BLACKVILLE ROAD AND MEADOWFIELD ROAD
&&
AWPThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 3:13 PM EDT | Special Weather Statement | CAE | Clarendon | 62 min |
| Jun 22, 3:29 PM EDT | Special Weather Statement | CAE | Richland | 46 min |
| Jun 22, 3:38 PM EDT | Special Weather Statement | CAE | Aiken, Lexington | 52 min |
| Jun 22, 3:43 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Lexington | 62 min |
| Jun 22, 4:01 PM EDT | Severe Thunderstorm Warning | CAE | Lexington | 44 min |
| Jun 22, 4:04 PM EDT | Special Weather Statement | CAE | Orangeburg | 41 min |
| Jun 22, 4:09 PM EDT | Special Weather Statement | CAE | Fairfield | 36 min |
| Jun 22, 4:15 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Orangeburg | 45 min |
| Jun 22, 4:46 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Lexington, Saluda | 59 min |
| Jun 22, 4:46 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 29 min |
| Jun 22, 5:12 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Edgefield | 63 min |
| Jun 22, 5:34 PM EDT | Special Weather Statement | CAE | Richland | 41 min |
| Jun 22, 5:55 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg, Orangeburg | 35 min |
| Jun 22, 6:18 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Barnwell | 27 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.